# SDR 3GMA2023081601

- Difficulty date: August 13, 2023
- Submitted: August 16, 2023
- Operation: Air carrier
- Aircraft: N485LF
- Make and model: Bolkms BK117C2
- Aircraft serial: 9614
- Aircraft time: 4,012 hours, 14,228 cycles
- System (JASC): 2800 · Aircraft Fuel System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: HO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING HOVER AND AFTER TAKEOFF A STRONG FUEL SMELL WAS IN THE COCKPIT.  IT CONTINUED INTO THE FLIGHT LONGER THAN EXPECTED.  UPON CHECKING ENGINE INSTRUMENTS, THE CREW AND I NOTICED THAT THE FUEL BURN WAS SIGNIFICANT (12 GAL IN 2 MIN).  FLIGHT WAS ABORTED AND AIRCRAFT BROUGHT BACK TO BASE.  NO FUEL CAN BE SEEN FROM FILLING PORT, BELLY DRAINS, OR DECKS BESIDES TRACE AMOUNTS FROM THE RIGHT-SIDE DRAIN PORT UNDER THE MX STEP.
